Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 43, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 31, 2011, 9:44 PM CDT for Bailey County, Parmer County, Texas. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2011, 9:44 PM CDT (02:44 UTC)
- Expired
- May 31, 2011, 10:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Bailey County, TX, Parmer County, TX
The radar
The Cannon AFB radar (KFDX), 75 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 10:05 PM CDT | HAIL 0.88 | Bovina, TX | HAIL FALL 1005-1010 PM CDT. |
| May 31, 10:05 PM CDT | HAIL 1 | Bovina, TX | TIME ESTIMATED...GENERALLY PEA TO NICKEL WITH A FEW QUARTER HAIL STONES TOWARDS THE END OF THE EVENT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 5:05 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3842 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
881
WUUS54 KLUB 010244
SVRLUB
TXC017-369-010330-
/O.NEW.KLUB.SV.W.0043.110601T0244Z-110601T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
944 PM CDT TUE MAY 31 2011
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PARMER COUNTY IN THE PANHANDLE OF TEXAS.
NORTHWESTERN BAILEY COUNTY IN NORTHWEST TEXAS.
* UNTIL 1030 PM CDT
* AT 940 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 5
MILES EAST OF FARWELL...AND MOVING NORTHEAST AT 15 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE OKLAHOMA LANE...
BOVINA AND FRIONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
TUESDAY EVENING FOR THE PANHANDLE AND NORTHWEST TEXAS.
&&
LAT...LON 3462 10254 3432 10272 3425 10295 3430 10305
3436 10305 3475 10289 3475 10284
TIME...MOT...LOC 0244Z 217DEG 12KT 3439 10295
$$1 follow-up statement
348
WWUS54 KLUB 010304
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1004 PM CDT TUE MAY 31 2011
TXC017-010313-
/O.CAN.KLUB.SV.W.0043.000000T0000Z-110601T0330Z/
BAILEY TX-
1004 PM CDT TUE MAY 31 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BAILEY COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3462 10254 3440 10269 3435 10290 3443 10301
3475 10289 3475 10284
TIME...MOT...LOC 0303Z 217DEG 12KT 3444 10290
$$
TXC369-010330-
/O.CON.KLUB.SV.W.0043.000000T0000Z-110601T0330Z/
PARMER TX-
1004 PM CDT TUE MAY 31 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PARMER COUNTY
UNTIL 1030 PM CDT...
AT 1001 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
OKLAHOMA LANE...OR 18 MILES NORTHWEST OF MULESHOE...MOVING NORTHEAST
AT 15 MPH.
LAT...LON 3462 10254 3440 10269 3435 10290 3443 10301
3475 10289 3475 10284
TIME...MOT...LOC 0303Z 217DEG 12KT 3444 10290
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 6:45 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, May 31, 6:45 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 645 PM CDT TUE MAY 31 2011 .AVIATION... SCATTERED STRONG THUNDERSTORMS EXPECTED TO DEVELOP IN MOIST SOUTHEASTERLY UPSLOPE ENVIRONMENT OVER CENTRAL AND WESTERN SOUTH PLAINS THIS EVENING...AS A DISTURBANCE EDGES THROUGH NORTHEASTERN NEW MEXICO. BULK OF SHORT RANGE GUIDANCE INDICATING CONVECTIVE DEVELOPMENT CLOSE TO OR AT KLBB THIS EVENING...WITH LESS AGREEMENT OVER KCDS. ADDED TEMPO -TSRA AT KLBB. DISTURBANCE WILL PASS LATER TONIGHT...POSSIBILITY SHOWERS COULD EXTEND A SHORT TIME PAST MIDNIGHT TONIGHT...THEN HEIGHTS ALOFT WILL RE-BUILD KILLING SHOWER CHANCES LATER TONIGHT THROUGH WEDNESDAY. MODEST LOW LEVEL SOUTHERLY FLOW WILL FOLLOW WEDNESDAY AFTERNOON. RMCQUEEN && .PREV DISCUSSION... /ISSUED 248 PM CDT TUE MAY 31 2011/ SHORT TERM... CURRENTLY IN WAIT MODE FOR CONVECTIVE INITIATION. EARLY AFTN TRENDS HAVE BEEN SLOW TO DEVELOP...ALTHOUGH MESONET OBS AND SATELLITE IMAGERY SHOWING SOME MOISTURE ADVECTION INTO THE ROLLING PLAINS AND THE EXTREME SRN PART OF THE FCST AREA FROM SOUTH OF BROWNFIELD TOWARD JAYTON. TRENDS ARE GENERALLY ON PAR WITH 12Z MODEL RUNS AND MOST RECENT RUN OF THE RUC. WILL THUS NOT MAKE MUCH IN THE WAY OF CHANGE FROM THE LATE MORNING UPDATE. STILL LOOKING FOR A WEAKENING OF THE CAP AS LOW LEVEL MOISTURE INVADES TO THE NORTH AND NW WITH CONVECTIVE INITIATION MOST LIKELY TO OCCUR BETWEEN 22Z AND 00Z AND ACROSS AREAS SOUTH OF THE WARM FRONT. AN EAST-WEST ORIENTATION SOUTH OF THE BOUNDARY MAY END UP FAVORING PRECIP IN A RELATIVELY NARROW BAND ORIENTED PARALLEL TO THE BOUNDARY. GIVEN DIFFICULTY IN DETERMINING WHERE THAT WILL BE WILL KEEP POPS FROM BEING RAISED ATTM...FAVORING A CONTINUATION OF 30 AND 40 PCT. SVR POTENTIAL TO EXIST MAINLY EARLY IN THE EVENT BEFORE A TRANSITION TO A MULTI-CELLULAR CONVECTIVE SYSTEM. ALTHOUGH HEIGHTS ALOFT NOT PROGGED TO INCREASE WITH ANY SIGNIFICANCE WEDNESDAY...A BUILDING OF THE RIDGE TOWARD THE WEST AND AN INCREASE IN MID LEVEL TEMPS SHOULD BRING A QUICK END TO PRECIP CHANCES. EXCEPTION MAY BE ACROSS THE EXTREME SWRN PANHANDLE NEAR THE NM STATE LINE CLOSER TO THE SFC TROUGH...BUT THAT WOULD PROBABLY BE AFTER 00Z IF AT ALL. TEND TO FAVOR A BLEND OF MOS GUIDANCE FOR HIGHS WHICH WOULD PLACE THE AREA SQUARELY IN THE 90S. LONG TERM... FLOW PATTERN ACROSS THIS PART OF THE COUNTRY WILL REMAIN QUITE STAGNANT FOR THE NEXT WEEK...REALLY UNCHARACTERISTICALLY SO. UPPER LEVEL TROUGHINESS WILL PERSIST ACROSS THE WEST COAST WITH HIGH PRESSURE CENTERED OVER THE WESTERN GULF COAST STATES YIELDING SOUTHWESTERLY FLOW ALOFT FOR US...THE INTENSITY OF WHICH WILL DEPEND ON THE DAILY PROXIMITY TO THE HIGH. MONSOONAL TYPE PATTERN SETS UP ACROSS THE DESERT SOUTHWEST WITH STORMS POSSIBLE OVER CENTRAL AND EASTERN NEW MEXICO. GENERALLY SPEAKING...ACTIVITY SHOULD REMAIN TO OUR WEST CLOSER TO THE DRYLINE. RAIN CHANCES ACROSS THE REST OF THE AREA LOOK PRETTY SLIM AT THIS POINT. OVERALL...THE NEXT SEVEN DAYS LOOK ABOUT LIKE THIS...CLEAR IN THE MORNING...MAYBE SOME AFTERNOON CUMULUS...AND HIGH CLOUDS LATE AFTERNOON OR EVENING FROM STORMS OVER NEW MEXICO PERHAPS APPROACHING OUR NORTHWESTERN ZONES IN THE EVENING. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 62 89 63 94 61 / 30 10 20 10 10 TULIA 66 91 65 95 63 / 40 10 10 10 10 PLAINVIEW 67 89 66 95 64 / 40 10 10 10 10 LEVELLAND 67 91 66 94 63 / 40 10 10 10 10 LUBBOCK 68 93 67 95 67 / 40 10 10 0 10 DENVER CITY 66 92 65 95 62 / 30 10 10 10 10 BROWNFIELD 68 91 65 95 64 / 30 10 10 10 10 CHILDRESS 68 95 66 99 67 / 40 10 0 0 0 SPUR 69 93 65 98 66 / 40 10 0 0 0 ASPERMONT 71 95 68 100 69 / 30 10 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/05
Hazardous weather outlook, May 31, 11:03 AM CDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1103 AM CDT TUE MAY 31 2011 TXZ021>044-011615- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1103 AM CDT TUE MAY 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT CONVECTIVE A CHANCE OF SEVERE THUNDERSTORMS EXIST ACROSS ALL OF THE SOUTH PLAINS REGION LATE TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP DURING THE 4 TO 7 PM TIMEFRAME. SUFFICIENT INSTABILITY AND SHEAR WILL EXIST TO SUPPORT A THREAT OF LARGE HAIL AND DAMAGING WINDS. ORGANIZED STORMS WHICH MAY PRODUCE HAIL LARGER THAN TWO INCHES IN DIAMETER...AND PERHAPS A BRIEF TORNADO WILL ALSO BE POSSIBLE WITH SOME OF THE INITIAL DEVELOPMENT...BUT SUCH STORM ORGANIZATION WILL LIKELY GIVE WAY TO THUNDERSTORM COMPLEXES BY EARLY EVENING. THE PRIMARY THREAT THROUGH THE EVENING HOURS WILL BE HAIL UP TO THE SIZE OF GOLFBALLS...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, May 31, 8:28 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 828 PM CDT TUE MAY 31 2011 TXZ034-035-010200- HOCKLEY-LUBBOCK- 828 PM CDT TUE MAY 31 2011 ...SIGNIFICANT WEATHER ADVISORY FOR LUBBOCK AND HOCKLEY COUNTIES... AT 824 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EAST CENTRAL HOCKLEY COUNTY...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL...WINDS SPEEDS UP TO 40 MPH...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, May 31, 8:35 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 835 PM CDT TUE MAY 31 2011 TXZ025-010200- HALL- 835 PM CDT TUE MAY 31 2011 ...SPECIAL WEATHER STATEMENT FOR HALL COUNTY... AT 832 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 3 STRONG THUNDERSTORMS. ONE 23 MILES SOUTHWEST OF MEMPHIS...MOVING NORTHEAST AT 15 MPH. TWO OTHER STORMS ARE LOCATED NEAR TURKEY AND BETWEEN ESTELINE AND MEMPHIS. ONE HALF INCH DIAMETER HAIL...ARE POSSIBLE WITH THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, May 31, 8:55 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 855 PM CDT TUE MAY 31 2011 TXZ029-033>035-010230- COCHRAN-HALE-HOCKLEY-LUBBOCK- 855 PM CDT TUE MAY 31 2011 ...SIGNIFICANT WEATHER ADVISORY FOR COCHRAN...LUBBOCK...HOCKLEY AND HALE COUNTIES... AT 849 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16 MILES WEST OF LEVELLAND...MOVING EAST AT 20 MPH. ALSO...STRONG THUNDERSTORMS 3 MILES SOUTH OF ABERNATHY MOVING NORTH AT 15 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, May 31, 9:11 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 911 PM CDT TUE MAY 31 2011 TXZ021-027-010300- BAILEY-PARMER- 911 PM CDT TUE MAY 31 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BAILEY AND PARMER COUNTIES... AT 906 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 19 MILES SOUTHWEST OF MULESHOE...MOVING NORTHEAST AT 15 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Local storm report, May 31, 9:20 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
920 PM CDT TUE MAY 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 PM HAIL 4 W MEMPHIS 34.73N 100.61W
05/31/2011 E1.00 INCH HALL TX TRAINED SPOTTER
&&
EVENT NUMBER LUB1100132
MCZLocal storm report, May 31, 9:29 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
929 PM CDT TUE MAY 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 PM HAIL MEMPHIS 34.73N 100.54W
05/31/2011 E1.75 INCH HALL TX TRAINED SPOTTER
&&
EVENT NUMBER LUB1100133
MCZThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:07 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Yoakum | 23 min |
| May 31, 7:31 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran, Hockley, Lamb | 44 min |
| May 31, 8:03 PM CDT | Areal Flood Advisory | LUB | Cochran, Hockley | 107 min |
| May 31, 8:03 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock | 27 min |
| May 31, 8:14 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley | 46 min |
| May 31, 8:41 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 49 min |
| May 31, 9:29 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 31 min |
| May 31, 9:59 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 61 min |
| May 31, 10:12 PM CDT | Areal Flood Advisory | LUB | Briscoe, Hall | 108 min |
| May 31, 11:00 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Cottle, Hall, Motley | 47 min |
| May 31, 11:58 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Swisher | 32 min |
| Jun 1, 12:29 AM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hall, Motley, Swisher | 46 min |
| Jun 1, 1:14 AM CDT | Severe Thunderstorm Warning | LUB | Motley | 34 min |
| Jun 1, 2:22 AM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd | 23 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.